Crohn's Disease Forum » General IBD Discussion » Wartpalooza on 6MP. Anyone else???


08-24-2016, 10:25 PM   #1
mom5272
 
Join Date: Aug 2010
Location: Virginia
Wartpalooza on 6MP. Anyone else???

I've had CD for 23 years, been on 100 mg of 6MP for many years with minimal flares. No surgeries, no hospitals. When I flare, I take prednisone for a few days and I get better. The Problem is.. I have 100s of warts popping up all over. Nothing is helping.. I go to the dermatologist and they burn some and they grow back so fast and are spreading like wildfire. I'm worried now that I'm going to get skin cancer because my skin looks a mess. I guess the years of being on immunosuppressive therapy is taking a toll.

Has anyone had warts and skin issues like this? If so, has switching meds helped? I can't imagine that switching from one immunosuppressive therapy to another would improve these warts. I'm so worried and embarrassed.......It sucks because I've been fairly healthy on 6MP.
08-25-2016, 12:27 PM   #2
DougUte
Senior Member
 
DougUte's Avatar
 
Join Date: Jul 2010
Location: Kaysville, Utah

My Support Groups:
I have never heard of anything like this happening before. So Sorry.
__________________
Surgery Oct 12, 2010

Crohns Medicines:
Started Humira June 22nd, 2011
Increased to weekly injections on November 1st, 2016
Due to the insurance company, Humira ended on January 31, 2017.
Started Entyvio February 9th, 2017
Loperamide 3 capsules twice a day
Vitamin B6, B12, Folic Acid
Vitamin D3 10000 I.U.
Nature Made Multivitamin
08-25-2016, 05:44 PM   #3
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Talk to your GI about a replacement medication.
08-25-2016, 09:25 PM   #4
mom5272
 
Join Date: Aug 2010
Location: Virginia
I made an appointment to discuss with a new GI. I've been reading a lot of bad stuff about skin issues on long term suppression meds that sometimes lead to cancer. YIKES
08-29-2016, 05:50 AM   #5
lambda
 
Join Date: Aug 2016
Hi mom5272,

Made an account just to tell you about my experience, since it sounds so similar to yours.

When I was on 100mg of 6MP I had loads of warts on my fingers, and a couple of deep clusters of warts on the soles of my feet. Sustained cryotherapy treatment didn't really seem to help. If I recall correctly, I had never had a single wart before I started my treatment.

Months later my internist suggested reducing the 6MP dose to 50mg, since I was practically symptom-free as far as Crohn's was concerned.

After some time (I think it was a matter of weeks), all my warts disappeared.

I discussed it with my internist and he thought it was interesting. Said he'd file a note somewhere in case some student would approach him for an interesting research subject.

So if there is a connection between 6MP and warts, I think it might not be well documented. But of course, the correlation in my story might just be coincidental.

Good luck with it!
08-29-2016, 03:07 PM   #6
mom5272
 
Join Date: Aug 2010
Location: Virginia
Thanks so much! When I was on 50 mg, They started to appear and got worse when they increased the dose. Lucky for you they went away. Thanks so much for replying. Wish me luck!
08-29-2016, 04:24 PM   #7
shamrock15
Forum Monitor
 
Join Date: Apr 2011
Location: ottawa, Ontario

My Support Groups:
I have had some really minor issues with them when on imuran. They seem to be older ones that just decided it was time to grow. I have been able to keep them pretty much under control with over the counter meds. I will watch out for them now that there seems to be something more to it. Thanks for the heads up on this.
08-29-2016, 04:27 PM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I haven't thought a lot about them but I do have some warts. In the past, I have had them froze off.

08-31-2016, 05:59 AM   #9
Evoblitz
 
Join Date: Aug 2016
I was on Azathioprine some years ago now (about 20) and suffered with warts on my hands and feet (lots of them!) as fast as they could burn them away new ones appeared.

I never had them before I started treatment and within weeks of stopping Azathioprine they went away and never came back!

The Doctors had no idea it was the Azathioprine causing them.
08-31-2016, 11:03 AM   #10
mom5272
 
Join Date: Aug 2010
Location: Virginia
@evoblitz what did the doctor put you on? Did they come back? I'm looking for different med options.
09-01-2016, 07:30 AM   #11
Evoblitz
 
Join Date: Aug 2016
I tried pentasia after that (didn't help me much) I then spent the next 20 years on lomatil or loperimide (daily) with the odd spell of prednisolone, and they have never come back. I have since been told that it's the herpies virus that causes them and due to the azathioprine lowering the immune system this can be the result? (I don't know how true this is tho)
Reply

Crohn's Disease Forum » General IBD Discussion » Wartpalooza on 6MP. Anyone else???
Thread Tools


All times are GMT -5. The time now is 04:41 PM.
Copyright 2006-2017 Crohnsforum.com